I had to join after reading this post....you all have brought tears to my eyes, remembering all the hell I went thru while on prednisone for about 18 months.
While on prednisone, I gained 52lbs. I came off prednisone in July 2008 and in about 6 months I lost aroud 30lbs. To date, I have lost a total of 60 (69 total, but I gained 9 back).
Every possible side affect that can come from prednisone, I had. I was MISERABLE and sat up many of nights, crying my eyes out and thinking I was going crazy. I developed Cushings Syndrome. Within a 10 month period, I was hospitalized 5 times, and for each visit I was on a high dosage of IV steroids. At one point I decided I had it with the side affects, stopped taking it, and went into adrenal crisis (WORD OF WARNING: NEVER, EVER DO THIS! IT CAN BE FATAL!). Prednisone is good for short term use if you have to use it, but thats about it.
I can tell you from my experience, the belly does go away. Just coming off of Prednisone made me lose weight, plus I started doing cleanses and TOTALLY changed what I now eat.
Keep the faith. It will all pass.
I look forward to reading and posting more here with you all
Staus: after about 8 months of remision, I am starting to have symptoms of a flare :-(
Post Edited (ihaveucWOOHOO!) : 7/27/2009 8:31:46 PM (GMT-6)